Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 93, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Nov 16, 2021, 4:42 AM EST. It took effect at Nov 16, 2021, 4:00 PM EST. It was in force for 42 hr.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2021, 4:42 AM EST (09:42 UTC)
- In effect from
- Nov 16, 2021, 4:00 PM EST
- Expired
- Nov 18, 2021, 10:05 AM EST
- In force
- 42 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
053 WHUS73 KGRR 160942 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 442 AM EST Tue Nov 16 2021 LMZ844>849-161745- /O.NEW.KGRR.SC.Y.0093.211116T2100Z-211117T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 442 AM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST WEDNESDAY... * WHAT...Southeast winds increasing to 15 to 25 knots with gusts to 30 knots this afternoon, becoming south tonight, and westerly on Wednesday. Waves building to 3 to 6 feet. * WHERE...St Joseph to Manistee. * WHEN...From 4 PM this afternoon to 4 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
9 follow-up statements
505 WHUS73 KGRR 161551 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1051 AM EST Tue Nov 16 2021 LMZ844>849-170000- /O.CON.KGRR.SC.Y.0093.211116T2100Z-211117T2100Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1051 AM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST WEDNESDAY... * WHAT...Southeast winds increasing to 15 to 25 knots with gusts to 30 knots this afternoon, becoming south to 30 knots tonight, then become westerly at 15 to 25 knots on Wednesday. Waves building to 3 to 7 feet. * WHERE...St Joseph to Manistee. * WHEN...From 4 PM this afternoon to 4 PM EST Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
904 WHUS73 KGRR 162032 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 332 PM EST Tue Nov 16 2021 LMZ844>849-170445- /O.EXT.KGRR.SC.Y.0093.211116T2100Z-211119T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 332 PM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Southeast winds of 15 to 25 knots with gusts to 30 knots this evening will becoming south to 30 knots tonight, then become westerly at 15 to 25 knots on Wednesday and increase to 30 knots from the west Wednesday night into Thursday. Waves building to 4 to 7 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds may approach gale force during the mid evening hours tonight then again on Thursday during the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ wdm
003 WHUS73 KGRR 170251 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 951 PM EST Tue Nov 16 2021 LMZ844>849-171100- /O.CON.KGRR.SC.Y.0093.000000T0000Z-211119T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 951 PM EST Tue Nov 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...South winds of 15 to 30 knots tonight will become west at 15 to 30 knots by Wednesday night. Waves of 4 to 7 feet tonight will subside to around 4 feet on Wednesday before building once again Wednesday night to 6 to 9 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Southerly winds tonight ahead of a cold front will build waves before a brief lull on Wednesday. Winds and waves will increase once again behind the cold front Wednesday night. Winds and waves will remain up into Thursday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
096 WHUS73 KGRR 170827 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 327 AM EST Wed Nov 17 2021 LMZ844>849-171630- /O.CON.KGRR.SC.Y.0093.000000T0000Z-211119T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 327 AM EST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...South winds to 30 knots becoming west late Wednesday. Waves of 4 to 6 feet building to 6 to 9 feet Wednesday night. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
269 WHUS73 KGRR 171515 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1015 AM EST Wed Nov 17 2021 LMZ844>849-172315- /O.CON.KGRR.SC.Y.0093.000000T0000Z-211119T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1015 AM EST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...South winds to 30 knots becoming west late Wednesday. Waves of 4 to 6 feet building to 6 to 9 feet Wednesday night. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
008 WHUS73 KGRR 171945 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 245 PM EST Wed Nov 17 2021 LMZ844>849-180345- /O.CON.KGRR.SC.Y.0093.000000T0000Z-211119T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 245 PM EST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...Northwest winds 15 to 25 knots with gusts up to 30 knots and waves 5 to 8 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
651 WHUS73 KGRR 180240 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 940 PM EST Wed Nov 17 2021 LMZ844>849-181045- /O.CON.KGRR.SC.Y.0093.000000T0000Z-211119T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 940 PM EST Wed Nov 17 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...West winds to 30 knots. Waves 6 to 10 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
082 WHUS73 KGRR 180810 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 310 AM EST Thu Nov 18 2021 LMZ844>849-181615- /O.CON.KGRR.SC.Y.0093.000000T0000Z-211119T1200Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 310 AM EST Thu Nov 18 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... * WHAT...West winds to 30 knots. Waves 6 to 10 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 7 AM EST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
985 WHUS73 KGRR 181505 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1005 AM EST Thu Nov 18 2021 LMZ844>849-182315- /O.UPG.KGRR.SC.Y.0093.000000T0000Z-211119T1200Z/ /O.NEW.KGRR.GL.W.0016.211118T1505Z-211119T0400Z/ St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1005 AM EST Thu Nov 18 2021 ...GALE WARNING IN EFFECT UNTIL 11 PM EST THIS EVENING... * WHAT...West winds 20 to 30 knots with gusts up to 35 knots and waves 7 to 10 feet. * WHERE...St Joseph to Manistee. * WHEN...Until 11 PM EST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...Winds and waves will remain hazardous to small craft through Friday morning. A Small Craft Advisory will be needed after the Gale Warning expires. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 16, 3:33 AM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Nov 16, 3:33 AM EST, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 333 AM EST Tue Nov 16 2021 LATEST UPDATE... Discussion/Marine .DISCUSSION...(Today through next Monday) Issued at 333 AM EST Tue Nov 16 3331 -Brief mid week warm-up followed by another cool down We have a period of shortwave ridging aloft moving overhead today between our old upper trough now over New England and the next one approaching from the Pacific Northwest. This will lead to a dry weather day and slightly milder temps, with even some potential for seeing some sunshine. The current lingering low clouds should eventually be scoured out today by drier and increasingly mixy southeasterly low level flow. However considerable high level cloudiness will be streaming in from the west. Upshot should be a partly sunny mid-November day with highs in the mid 40s. Surge of low level moisture arrives from the south tonight via a 50 kt low level /925 mb/ jet, with sfc dew points in the 20s and 30s being quickly replaced by values at or above 50 by 12Z Wed. This sudden change in low level moisture, atop our currently cold boundary layer/ground, should result in rapid development and expansion of low stratus overnight. Lift associated with the sfc warm front approaching from the south should help to squeeze out areas of light rain/drizzle by morning. Coverage of rain showers is expected to increase on Wednesday as digging upper trough approaches from the west, PWATs ramp up over one inch, and the sfc cold front slowly inches through the area. With time the rain eventually becomes focused mainly south and east of GRR for the afternoon and evening, exiting to the southeast overnight as cold front continues east. As next upper trough comes overhead on Thursday and H8 temps around -10C pour in, expect lake effect snow/rain showers to develop. There is a decent 12 hr or so window in the afternoon evening when the jet core is south of here and the moisture and inversion heights are deep enough to support a period of fairly robust lake effect convection. We could see some localized wet snow accumulations of a few inches with similar pattern to last Friday evening. Arrival of sfc ridging overnight Thursday leads to quick demise of the snow showers though. At this time the upcoming weekend weather looks fairly quiet in zonal flow pattern with temps near to slightly above normal. Pattern then turns more active again for early next week when next trough and surge of cold air arrives from the northwest. This may be preceded by a developing/deepening sfc cyclone on Monday with a synoptic rain to snow/wind scenario before the higher confidence lake effect pattern settles in, but the details are still sketchy at this point. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1259 AM EST Tue Nov 16 3331 A lake-enhanced stratocumulus layer is mostly producing VFR ceilings at area TAF sites, but AZO is MVFR and is expected to remain so for several more hours. Have also introduced a TEMPO MVFR ceiling at BTL, given that westerly flow in the cloud layer may allow lower cigs to encroach on that location. Regardless of the details of some overnight MVFR cigs, confidence is high that all sites will be VFR for much of Tue. Attention then turns to Tue night, when low-level warm/moist advection increases considerably in conjunction with pre-frontal low-level jet axis moving overhead. By 06z Wed, 900-mb dewpoints are near 12C at AZO in HRRR forecast profiles. Thus, confidence is high that by the end of this TAF period, low stratus will begin to arrive at many TAF sites. Have ended AZO TAF with MVFR cigs, but the next TAF issuance will likely feature IFR cigs at numerous sites. && .MARINE... Issued at 333 AM EST Tue Nov 16 3331 High confidence in small craft advisory conditions developing later today as winds pick up out of the southeast to 15-25 kts, turning more southerly tonight. Wind could even gust close to gale force for a time this evening, especially south of Holland, but low level inversion should be present which may limit overall gustiness. Also the period of potential gales looks relatively brief, so will not issue a gale warning at this time. A relatively brief lull in winds/waves may occur Wednesday as slow moving cold front comes in from the west, but winds ramp up again out of the west later Wednesday into Thursday behind that front and will likely require additional marine headlines. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && DISCUSSION...Meade AVIATION...Kenyon MARINE...Meade
Hazardous weather outlook, Nov 15, 2:54 PM EST, 13 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 254 PM EST Mon Nov 15 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-162000- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 254 PM EST Mon Nov 15 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Lake effect snow showers and light accumulations are possible Thursday and Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-162000- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 254 PM EST Mon Nov 15 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winds and waves will become hazardous to small craft again by late in the day Tuesday, continuing through Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.